Should I get a lotion/cream or medication for the irritation? Shpuld I put the steristips back on? Or leave off. The surgical bra and annd compression garment irritated my skin too so I wore a t-shirt under them.
3 Wks Post Op from Abdominoplasty Red, Burning, Irritation from Steristips? Do I Leave Them Off? Or Put Them Back On? (photo)
Doctor Answers 7
Steristrip Reaction after Tummy Tuck
Steristrips can cause an allergic reaction in some people, and the steristrips should not be replaced. If the reaction is mild, no treatment is necessary. I usually recommend placing an undershirt underneath the garment.
Irritation from steri strips after tummy tuck
The adhesive in steri strips can give you an allergic reaction. I would let your doctor know what you are experiencing and confirm that they are okay with you taking them off.
3 weeks Post-Op from TT
Thanks for submitting a photo with your question. It looks like you could be having a reaction to the steri-strips so I wouldn't recommend putting them back on without seeing your surgeon first. He will give you the best assessment when he can examine your incision and let you know what treatment to start, if any. I wouldn't recommend starting any lotions or creams without seeing your surgeon first as some could cause more irritation and complications. Wearing a t-shirt under your compression garment can also help. Best of luck!
You might also like...
Although the redness may be due to something else, it could be a reaction to the steri strip adhesive. There is no reason to replace them, so I would leave them off, but you should call your surgeon to see what he/she thinks.
Reaction to adhesive and possibly latex
It's quite possible you are sensitive to the adhesive in the steristrips but you may also be sensitive - not necessarily allergic - to the latex in the bra and garment. These type of questions as to the post-op care really should be handled by your doctor who has his own treatment protocols for these minor problems. Good luck and enjoy your new found figure.
Reaction to steri-strips
The best thing for you to do would be contact your surgeon who can advise you on what is best to do. I would not recommend putting steri-strips (or anything else) on before you see him or her. And a number of my patients have found that a t shirt really helps make them more comfortable post-operatively, too. Good luck to you.
Irritation from Steristips?
This looks like a reaction to the adhesive in the Steri-strips. Your questions about post op care are best addressed to your surgeon. I would not suggest replacing the steri-strips, as more reaction is likely. Wearing a cotton T shirt under the garments was a good solution to that problem. Thanks and best wishes.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.